MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 SPHERICAL RESERVOIR; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 SPHERICAL RESERVOIR; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404161
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for cxr 16cm is (b)(4).Udi field (d4) concomitant product udi for pump is (b)(4).
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis presented with a nonfunctioning device.A revision surgery was performed, during which the physician confirmed that the reservoir had a hole.Cylinders and pump were removed and replaced, while the existing reservoir was kept in the patient and a new one was added to the system.There were no patient complications.
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis (ipp) presented with a nonfunctioning device.A revision surgery was performed, during which the physician confirmed that the reservoir had a hole.Cylinders and pump were removed and replaced, while the existing reservoir was kept in the patient and a new one was added to the system.There were no patient complications.
 
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for cxr 16cm is (b)(4).Udi field (d4) concomitant product udi for pump is (b)(4).Upon receipt at the quality assurance laboratory, the returned first cylinder, second cylinder, and ms pump underwent evaluation.Microscope inspection of the first cylinder revealed wear at the fold in the proximal end and middle, three holes from sharp instrument damage located at the proximal, middle, and distal ends, and tool marks in the middle; the leakage test did not pass the test due to these holes.The second cylinder showed a hole in the proximal end from a sharp instrument and wear at the fold in the proximal and middle areas; it also showed leakage at the proximal end from sharp instrument damage.Microscope inspection of the ms pump indicated kink resistant tubing (krt) was worn to the filament, and the pump passed the leak test; however, functional testing resulted in the ms pump failed activation tests 2 and 3.The reservoir was not available for analysis, so no physical evaluation could be performed, and the reported allegations of hole/perforation and mechanical issue cannot be confirmed.Based on the device history record (dhr), the reservoir and ms pump met specifications prior to shipment, indicating manufacturing was not related to the reported event.Given the absence of the returned reservoir and available information, a clear probable cause cannot be established; therefore, the conclusion code cause not established was assigned.

Brand Name
AMS 700 SPHERICAL RESERVOIR
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22282399
Report Number2124215-2025-39434
Device Sequence Number18361683
Product Code JCW
UDI-Device Identifier00878953003238
UDI-Public(01)00878953003238(17)230904(10)1000151401
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/04/2023
Device Model Number72404161
Device Catalogue Number72404161
Device Lot Number1000151401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CXR 16CM LOT 1100247831, UPN 72404013.; CXR 16CM LOT 1100247831, UPN 72404013.; PUMP MS 1100222480, UPN 72404310.; PUMP MS 1100222480, UPN 72404310.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexMale